MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 357.36
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.Dhr review was completed.Part number: 357.36; synthes lot number: 5616742; release to warehouse date: 22-jan-2008; manufacturing site: synthes (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Flow: damaged: visual (appearance not as expected).Visual inspection: the extraction screw (part # 357.36, lot # 5616742, mfg # 22-jan-2008) was received at us cq with damage to the threads.The thread at the distal tip of the screw show signs of being worn down from repeated use.The threads are also deformed.The threads on the larger portion of the distal shaft have a couple threads that are severely deformed.The rest of the threads on this portion of the device have minimal signs of wear.This is consistent with the reported complaint condition, thus confirming the complaint.Document/specification review: the following drawing(s) was reviewed; extraction screw urfn & spiral blade: conclusion: the complaint condition is confirmed as the extraction screw (part # 357.36, lot # 5616742) was received with damage to the threads.After a visual inspection per guidance provided in document, it is determined that the extraction screw is worn from repeated use over 10 years; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that it was noticed the threads on the extraction screw were damaged, limiting the screw from fully engaging the insertion handle or nail.Issue was discovered in sterile processing department.There was not patient involvement.Investigation of the returned device revealed the threads are stripped.Concomitant device: nail (part unknown, lot unknown, quantity 1).This report is for one (1) extraction screw.This is report 1 of 1 for (b)(4).

Brand Name
EXTRACTION SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8115638
Report Number2939274-2018-55151
Device Sequence Number252144
Product Code LXH
UDI-Device Identifier10886982195982
UDI-Public(01)10886982195982
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.36
Device Lot Number5616742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1